MAUDE Adverse Event Report: OLYMPUS WINTER & IBE GMBH BERLIN FACILITY ELEKTROCHIRURGIEGERÄT "ESG-150"; ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES

OLYMPUS WINTER & IBE GMBH BERLIN FACILITY ELEKTROCHIRURGIEGERÄT "ESG-150"; ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Model Number WA90150W
Medical Device Problem Code Unexpected Shutdown (4019)
Health Effect - Clinical Code Hemorrhage/Blood Loss/Bleeding (1888)
Date of Event 01/23/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The device referenced in this report was not returned to olympus for evaluation.The root cause cannot be determined at this time.The investigation is ongoing.A supplemental report will be submitted upon completion of the investigation.This report was submitted by the importer under the importer's report number: 2429304 - 2023 - 00023.
 
Event or Problem Description
A user facility reported to olympus that during a colonoscopy, the elektrochirurgiegerät "esg-150" stopped working.As a result, the patient needed to be transferred to the emergency room to have the procedure completed with the same device type from a different procedure room; the procedure was completed successfully.There were no error messages or alarms.It was unclear if a delay occurred, but the colonoscopy lasted 45 minutes due to the issue.The patient sustained a rectal bleed from the polypectomy site, possibly as a result of the device not functioning properly.Despite multiple attempts, interventions and patient outcome was not provided.If additional information is provided, a supplemental report will be sent.
 
Additional Manufacturer Narrative
This report is being supplemented to provide additional information based on the legal manufacturer's final investigation.A review of the device history record found no deviations that could have caused or contributed to the reported issue.It has been over 2 years since the subject device was manufactured.Based on the results of the investigation, since the device was not returned for an evaluation, the reported issue could not be confirmed.Therefore, the root cause of the reported event could not be determined.The event can be detected/prevented by following the instructions for use (ifu) which state: ¿a suitable replacement device must be provided during an application.¿ olympus will continue to monitor field performance for this device.
 
Additional Manufacturer Narrative
Correction: d3, g1, h11 this report is being submitted to correct the legal manufacturer¿s contact information and facility registration number.The facility registration number is 3003724334.

Brand Name
ELEKTROCHIRURGIEGERÄT "ESG-150"
Common Device Name
ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Manufacturer (Section D)
OLYMPUS WINTER & IBE GMBH BERLIN FACILITY
rheinstrasse 8
teltow, brandenburg 14513
GM  14513
Manufacturer (Section G)
OLYMPUS WINTER & IBE GMBH BERLIN FACILITY
rheinstrasse 8
teltow, brandenburg 14513
GM   14513
Manufacturer Contact
todd brill
800 west park drive
westborough, MA 01581
5082077661
MDR Report Key16418059
Report Number9610773-2023-00548
Device Sequence Number19655627
Product Code GEI
UDI-Device Identifier04042761085793
UDI-Public04042761085793
Combination Product (Y/N)N
Initial Reporter StateIN
Initial Reporter CountryUS
PMA/510(K) Number
K182587
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility
Initial Reporter Occupation Nurse
Type of Report Initial,Followup,Followup
Report Date (Section B) 07/10/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberWA90150W
Device Catalogue NumberWA90150W
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/23/2023
Supplement Date Received by Manufacturer06/06/2023
07/10/2024
Initial Report FDA Received Date02/22/2023
Supplement Report FDA Received Date06/12/2023
07/10/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured05/27/2021
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown